MAUDE Adverse Event Report: BECTON DICKINSON BD NEEDLE ECLIPSE 30X1/2; HYPODERMIC SINGLE LUMEN NEEDLE

BECTON DICKINSON BD NEEDLE ECLIPSE 30X1/2; HYPODERMIC SINGLE LUMEN NEEDLE
Catalog Number 305757
Medical Device Problem Code Leak/Splash (1354)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/17/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
H.3.If a device evaluation and/or device history review is completed, a supplemental report will be filed.
 
Event or Problem Description
It was reported that bdneedle eclipse 30x1/2 was damaged the patient stated that she tried to put the needle on the syringe and screw it, but the piece in the screw area of the needle was broken, and then the medication was leaking.She stated that she tried to unscrew it, but the medication kept on leaking until there was no medication left in the syringe.The patient stated that she couldn¿t identify where the damage part was, all she remembered is that the damage was at the connector part of the syringe.The syringe that pairs with this needle is the bd syringe barrel, hyoak scf1mll rf prtc7025/65, bd part no.47204710.
 
Event or Problem Description
The patient stated that she tried to put the needle on the syringe and screw it, but the piece in the screw area of the needle was broken, and then the medication was leaking.She stated that she tried to unscrew it, but the medication kept on leaking until there was no medication left in the syringe.The patient stated that she couldn¿t identify where the damage part was, all she remembered is that the damage was at the connector part of the syringe.The syringe that pairs with this needle is the bd syringe barrel, hyoak scf1mll rf prtc7025/65, bd part no.47204710.
 
Additional Manufacturer Narrative
Based on device history record review, no abnormality was observed during the production of the affected batches.Current control there is a visual inspection on broken cannula catch/cannula lock pin at the safety shield molding in-process inspection; fail hook id inspection on the eclipse hub molding in-process inspection; activation/locking force functional test, deactivation/unlocking forces functional test and eclipse safety shield inspection at the qa outgoing inspection; and visual inspection of damage pivot pin at the packaging in-process inspection.Actual root cause could not be determined as actual sample was not returned investigation.The complaint will be re-opened and re-investigated when sample is received.

Brand Name
BD NEEDLE ECLIPSE 30X1/2
Common Device Name
HYPODERMIC SINGLE LUMEN NEEDLE
Manufacturer (Section D)
BECTON DICKINSON
1 becton drive
franklin lakes NJ 07417
Manufacturer (Section G)
BECTON DICKINSON MEDICAL (SINGAPORE)
30 tuas avenue 2
singapore NJ 07417
Manufacturer Contact
helen cox (mdr)
75 north fairway drive
vernon hills, IL 60061
8473935694
MDR Report Key20304584
Report Number2243072-2024-00996
Device Sequence Number7624028
Product Code FMI
UDI-Device Identifier00382903057573
UDI-Public(01)00382903057573(11)211228(17)261231(10)1362838
Combination Product (Y/N)N
Initial Reporter CountryTW
PMA/510(K) Number
K010188
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Distributor
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 10/04/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number305757
Device Lot Number1362838
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/30/2024
Supplement Date Received by Manufacturer10/04/2024
Initial Report FDA Received Date09/25/2024
Supplement Report FDA Received Date10/07/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured12/28/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown